MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE6 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON PRIM BEAD PA SZE6 BP; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5526B600
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 10/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
An uncemented triathlon baseplate was revised due to loosening.Swabs were taken during the procedure, with the results coming back ( over the phone) as no infection.Surgeon at the end of the case notes there was very little bony in growth on the tibia, though the femur was well fixed.He also noted a grey coloration of the tissues where the baseplate was not well fixed.
 
Additional Manufacturer Narrative
An event regarding revision due to loosening involving a triathlon baseplate was reported.The event was confirmed based on the clinician review.Method & results: device evaluation and results: visual inspection: visual inspection was performed on the returned device.It noted some minor scratches to the surface consistent with explant damage.Nothing else of note was seen.Dimensional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material evaluation was completed and indicated the following comments: ma: material analysis is not performed as loosening is not related to material integrity issue.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: rejected for medical review: x-ray images provided confirm tibial loosening, need additional information; primary and revision operative reports, clinical and past medical history and examination of explanted components.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports, progress notes, x-rays are needed to fully investigate the event.If further information becomes available this investigation will be re-opened.
 
Event or Problem Description

Brand Name
TRIATHLON PRIM BEAD PA SZE6 BP
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9353319
Report Number0002249697-2019-03839
Device Sequence Number11323429
Product Code MBH
UDI-Device Identifier07613327041361
UDI-Public07613327041361
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue Number5526B600
Device Lot NumberCH49R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2019
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer12/19/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR